MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reev2080 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the provena catheter was removed due to a mechanical occlusion.The catheter was kinked twice, at the 2cm and 4cm mark.Patient had an arm circumference of 43cm, the picc kinked in the adipose tissue.It started having issues the very next day after insertion.They tried cathflo without success.The picc was in at the hub and 0 mark.
 
Additional Manufacturer Narrative
H11: section a through f- the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed.The product returned for evaluation was a 4fr d/l powerpicc catheter in two segments (cut at the 25cm depth marker).The depth markers between 0cm and 5cm were slightly worn.Circumferential impressions were seen in the catheter tubing at the 2cm and 4cm depth markings.These impressions were consistent with deformation from the catheter being previously kinked.When the catheter was bent back upon itself with approximately a 2 cm bend, the catheter would preferentially kink at the 4cm depth marking but did not appear to preferentially kink at the 2cm depth marking.Microscopic examination of the impressions confirmed that there were semi-circumferential creases in these locations.The catheter lumen height, wall thickness and septum thickness were measured at the proximal and distal end of the catheter and were confirmed to meet the device specifications.It appears that the catheter was kinked during use.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ h3 other text: evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10908713
Report Number3006260740-2020-20705
Device Sequence Number11008449
Product Code LJS
UDI-Device Identifier00801741154843
UDI-Public(01)00801741154843
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108D2
Device Lot NumberREEV2080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;